Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 246, NWS Amarillo, TX

July 26, 2016Collingsworth County, Donley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 26, 2016, 3:55 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2016, 3:55 PM CDT (20:55 UTC)
Expired
Jul 26, 2016, 4:42 PM CDT
In force
47 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Collingsworth County, TX, Donley County, TX

The radar

The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

715 
WUUS54 KAMA 262055
SVRAMA
TXC087-129-262230-
/O.NEW.KAMA.SV.W.0246.160726T2055Z-160726T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CDT TUE JUL 26 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
  DONLEY COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 530 PM CDT

* AT 355 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LELIA
  LAKE... OR 9 MILES EAST OF CLARENDON...MOVING SOUTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           HAIL DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  CLARENDON...HOWARDWICK...HEDLEY...LELIA LAKE AND GREENBELT LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3499 10109 3516 10106 3514 10045 3475 10049
      3475 10109
TIME...MOT...LOC 2055Z 020DEG 9KT 3494 10073 

HAIL...1.00IN
WIND...60MPH
 
$$

LFM
3 follow-up statements
283 
WWUS54 KAMA 262114
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
414 PM CDT TUE JUL 26 2016

TXC087-129-262230-
/O.CON.KAMA.SV.W.0246.000000T0000Z-160726T2230Z/
COLLINGSWORTH TX-DONLEY TX-
414 PM CDT TUE JUL 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN COLLINGSWORTH AND DONLEY COUNTIES...

AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LELIA
LAKE...OR 8 MILES EAST OF CLARENDON...MOVING SOUTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
         HAIL DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CLARENDON...HOWARDWICK...HEDLEY...LELIA LAKE AND GREENBELT LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3496 10097 3509 10095 3506 10046 3475 10049
      3475 10100
TIME...MOT...LOC 2113Z 020DEG 9KT 3490 10075 

HAIL...1.00IN
WIND...60MPH
 
$$

LFM
909 
WWUS54 KAMA 262131
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
431 PM CDT TUE JUL 26 2016

TXC087-129-262230-
/O.CON.KAMA.SV.W.0246.000000T0000Z-160726T2230Z/
COLLINGSWORTH TX-DONLEY TX-
431 PM CDT TUE JUL 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES...

AT 431 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LELIA
LAKE...OR 8 MILES SOUTHEAST OF CLARENDON...MOVING SOUTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
         HAIL DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CLARENDON...HEDLEY AND LELIA LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3496 10092 3496 10082 3495 10047 3475 10049
      3475 10095
TIME...MOT...LOC 2131Z 020DEG 9KT 3486 10077 

HAIL...1.00IN
WIND...60MPH
 
$$

LFM
018 
WWUS54 KAMA 262142
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
442 PM CDT TUE JUL 26 2016

TXC087-129-262152-
/O.CAN.KAMA.SV.W.0246.000000T0000Z-160726T2230Z/
COLLINGSWORTH TX-DONLEY TX-
442 PM CDT TUE JUL 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLINGSWORTH AND
SOUTHEASTERN DONLEY COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3496 10092 3496 10082 3495 10047 3475 10049
      3475 10095
TIME...MOT...LOC 2139Z 020DEG 9KT 3483 10078 

$$

LFM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:29 PM CDT, 26 minutes earlier.

Area forecast discussion, Jul 26, 3:29 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
329 PM CDT TUE JUL 26 2016

.DISCUSSION...
An upper level 594 decameter high pressure system sitting over the 4
corners region will continue to provide east to northeast flow across
the Panhandles. As we go through the rest of the work week, a 500
hPa northwesterly flow will return to the region as a low amplitude
meridional flow returns to the central CONUS. In-conjunction with a
south to southeast surface flow that will bring higher Td's to the
region, latest 26/12Z shows diurnally driven convection with any
localized convergent boundaries across the Panhandles with the best
chances across the eastern Panhandle with the highest moisture values.
Some of the models are hinting at some more substantial QPF for the
eastern OK Panhandle and northeastern TX Panhandle as a shortwave
trough over western KS near s surface stationary boundary develops a
region of mid level PVA that will move SE in the NW flow and provide
an enhanced chance of precipitation in the eastern Panhandles late
Thursday night into Friday morning. SBCAPE values from latest 12Z
model data does show a range between 1000-1550 J/Kg, however, 0-6 km
shear is very limited. Further updates will be made to the forecast
as we get closer to the event. Otherwise, as we go Friday afternoon into
the weekend, the upper level high pressure will move east over our
region bring tranquil weather back into the region. Temperatures will
continue to remain above average as we go through the next several
days.

LFM

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                69  94  69  96  70 /  20  20  20  10  20
Beaver OK                  69  96  69  96  69 /  10  20  20  10  30
Boise City OK              66  93  66  95  65 /  20  20  20  10  20
Borger TX                  72  96  73  98  72 /  20  20  20  10  20
Boys Ranch TX              69  95  68  98  71 /  20  20  20  10  10
Canyon TX                  69  94  68  96  69 /  20  20  20  10  10
Clarendon TX               70  93  70  96  71 /  20  20  20  20  10
Dalhart TX                 67  95  65  97  68 /  20  20  20  10  10
Guymon OK                  68  97  68  95  69 /  10  20  20  10  30
Hereford TX                67  93  68  96  69 /  20  20  20  10  10
Lipscomb TX                69  94  69  97  70 /  10  20  20  20  30
Pampa TX                   68  93  68  95  70 /  20  20  20  10  20
Shamrock TX                71  94  71  97  71 /  10  20  20  20  20
Wellington TX              72  95  72  99  72 /  20  20  20  20  20

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

2/29
Hazardous weather outlook, Jul 26, 3:42 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CDT TUE JUL 26 2016

OKZ001>003-TXZ001>020-271100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
342 PM CDT TUE JUL 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY THROUGH
TONIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER HEAVY
RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM CHANCES REMAIN IN THE FORECAST WEDNESDAY THROUGH
FRIDAY FOR THE ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. WHILE A FEW STORM MAY BECOME
STRONG...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 3:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
333 PM CDT TUE JUL 26 2016

TXZ019-020-262115-
DONLEY TX-COLLINGSWORTH TX-
333 PM CDT TUE JUL 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLINGSWORTH AND DONLEY
COUNTIES UNTIL 415 PM CDT...

AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF MCLEAN...OR 20 MILES NORTHEAST OF CLARENDON...MOVING
SOUTH AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARENDON...HOWARDWICK...HEDLEY...LELIA LAKE...
QUAIL AND GREENBELT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3512 10090 3514 10046 3475 10031 3475 10101
TIME...MOT...LOC 2033Z 356DEG 12KT 3507 10057

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:19 PM CDTSpecial Weather StatementAMAHartley26 min
Jul 25, 8:35 PM CDTSevere Thunderstorm WarningAMADallam, Hartley40 min
Jul 25, 9:09 PM CDTSevere Thunderstorm WarningAMADallam, Hartley36 min
Jul 26, 3:33 PM CDTSpecial Weather StatementAMADonley42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.